MAUDE Adverse Event Report: LIVANOVA CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE

LIVANOVA CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number CNA21
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Aortic Insufficiency (1715)
Date of Event 10/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device disposition presently unknown.
 
Event or Problem Description
On (b)(6) 2016 a patient received a crown cna21 aortic heart valve implant.The manufacturer was notified that the device was explanted on (b)(6) 2019 due to svd.No further information was received.
 
Additional Manufacturer Narrative
Adding data about device received on nov.18, 2019 by manufacturer.
 
Event or Problem Description
The manufacturer received the following updated information on (b)(6) 2019: a 26-year-old patient from the philippines, a former smoker for 5 years, 160 cm and 56kg, suffered aortic endocarditis in 2015 due to streptococcus oralis on the native aortic valve.The patient also had a persistent ductus arteriosus which was closed percutaneously in 2016 and a small subvalvular membranous civ.The patient did not have hypertension, dm, dyslipidemia or kidney failure.On (b)(6) 2016 a valve replacement was performed using a crown cna21 biological prosthesis for severe aortic insufficiency.The patient received a reoperation again on (b)(6) 2019 due to valve degeneration and a on-x size 21 mechanical heart valve was implanted.The device was sent to pathology and analyzed by the site.The gram staining and cultivation were both negative.The patient received 5 echocardiography follow-up analysis.On (b)(6) 2016 the patient had a significantly dilated left ventricle without thickening.The aortic bioprosthesis was functioning normally.On (b)(6) 2016 the patient had a mean gradient of 20 mmhg and a trivial regurgitation.On (b)(6) 2016 the patient had left ventricle globular, dilated, with eccentric slight eccentric hypertrophy and significant reduction in global fe.Aortic biological prosthesis with gradients slightly higher than those determined in previous studies.Very slight periprosthetic regurgitation and abnormal jet in the right atrium originating in the aortic prosthetic ring, corresponding to fistulous communication between the left exit tract and the right atrium, of very little body.On (b)(6) 2019 left ventricle slightly dilated with slight pariertal hypertrophy.Moderately reduced fevi (40% by biplanar simpson) with intermediate septal dynamics and global hypokinesia.Biological valvular prosthesis in aortic position with enlarged sigmoid and significant stenosis (already described in previous study), with slight regurgitation, probably intra-prosthetic.On (b)(6) 2019 the left ventricle was slightly dilated and globular in appearance, with pariertal hypertrophy, which is of moderate degree at septobasal level.Mild-moderately reduced fevi with flattened septal dynamics and global hypokinesia.Left atrium slightly dilated.Biological valvular prosthesis in aortic position with thickened veins and significant stenosis (elevated anterograde gradient compared to previous study, aortic acceleration time of 130 ms, doppler velocity index of 0.23) with a signal of intra-prosthetic regurgitation.The patient received the following medical treatment: entresto 97/103 mg 1-0-1, bisoprolol 5 mg 1 / 2-0- 1/2, eplerenone 25 mg 1-0-0, aspirin 100 mg 1-0-0, atorvastatin 20 mg 0-0-1.
 
Additional Manufacturer Narrative
The manufacturer received the following updated information on (b)(6) 2019: a 26-year-old patient from the philippines, a former smoker for 5 years, 160 cm and 56kg, suffered aortic endocarditis in 2015 due to streptococcus oralis on the native aortic valve.The patient also had a persistent ductus arteriosus which was closed percutaneously in 2016 and a small subvalvular membranous civ.The patient did not have hypertension, dm, dyslipidemia or kidney failure.On (b)(6) 2016 a valve replacement was performed using a crown cna21 biological prosthesis for severe aortic insufficiency.The patient received a reoperation again on (b)(6) 2019 due to valve degeneration and a on-x size 21 mechanical heart valve was implanted.The device was sent to pathology and analyzed by the site.The gram staining and cultivation were both negative.The patient received 5 echocardiography follow-up analysis.On (b)(6) 2016 the patient had a significantly dilated left ventricle without thickening.The aortic bioprosthesis was functioning normally.On (b)(6) 2016 the patient had a mean gradient of 20 mmhg and a trivial regurgitation.On (b)(6) 2016 the patient had left ventricle globular, dilated, with eccentric slight eccentric hypertrophy and significant reduction in global fe.Aortic biological prosthesis with gradients slightly higher than those determined in previous studies.Very slight periprosthetic regurgitation and abnormal jet in the right atrium originating in the aortic prosthetic ring, corresponding to fistulous communication between the left exit tract and the right atrium, of very little body.On (b)(6) 2019 left ventricle slightly dilated with slight pariertal hypertrophy.Moderately reduced fevi (40% by biplanar simpson) with intermediate septal dynamics and global hypokinesia.Biological valvular prosthesis in aortic position with enlarged sigmoid and significant stenosis (already described in previous study), with slight regurgitation, probably intra-prosthetic.On (b)(6) 2019 the left ventricle was slightly dilated and globular in appearance, with pariertal hypertrophy, which is of moderate degree at septobasal level.Mild-moderately reduced fevi with flattened septal dynamics and global hypokinesia.Left atrium slightly dilated.Biological valvular prosthesis in aortic position with thickened veins and significant stenosis (elevated anterograde gradient compared to previous study, aortic acceleration time of 130 ms, doppler velocity index of 0.23) with a signal of intra-prosthetic regurgitation.The patient received the following medical treatment: entresto 97/103 mg 1-0-1, bisoprolol 5 mg 1 / 2-0- 1/2, eplerenone 25 mg 1-0-0, aspirin 100 mg 1-0-0, atorvastatin 20 mg 0-0-1.Fields changed: b4, b5, g4, g7, h2, h6.
 
Additional Manufacturer Narrative
A gross investigation was performed on the returned valve on dec.06, 2019.The valve appeared with a leaflet torn and partially reversed inside the valve.Organic material is present in the outflow side, in particular in the commissures / posts as pannus and probable calcification.
 
Additional Manufacturer Narrative
The device was returned to the manufacturer on nov 18, 2019.The manufacturer performed a gross, visual, x-ray and hystological analysis of the returned prosthesis.This crown valve was explanted after 3 years and 5 months due to a reported structural valve deterioration.Leaflets calcification, detected with visual, x-ray and histological analyses, caused stiffening and led to progressive valve stenosis.Pannus tissue overgrowth into the inflow lumen also contributed to valve stenosis.Aortic insufficiency likely resulted from leaflets.There was no evidence of endocarditis in the returned valve.Structural dysfunction is the major cause of failure of bioprosthetic heart valves and the principal underlying pathologic process is cuspal calcification.Calcification can also cause stenosis due to cuspal stiffening.Calcific deposits are usually localized to cuspal tissue (intrinsic calcification).In addition the patient young age, 26 years old, may have been a contributory factor to the early degeneration of the device.Histological analysis showed the presence of lipid infiltration (cholesterol clefts) in the pericardial tissue.This lipid infiltration, may contribute to localized leaflet stiffness, and if associated with a degeneration of collagen fibers, as detected in the samples from this valve, may also lead to leaflet tearing.In addition, it is possible that the patient¿s clinical history and risk factors may have contributed to the structural valve deterioration observed in this crown valve.However, based on the analysis performed the exact root cause leading to the device degeneration cannot be established and this event is deemed a known inherent risk of device for biological valve prosthesis implantation.

Brand Name
CROWN PRT PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP.
5005 north fraser way
burnaby, bc
MDR Report Key9402924
Report Number3004478276-2019-00325
Device Sequence Number16951822
Product Code LWR
UDI-Device Identifier00896208000511
UDI-Public(01)00896208000511(240)CNA21(17)201231
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberCNA21
Device Catalogue NumberCNA21
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/18/2019
Supplement Date Received by Manufacturer11/18/2019
01/05/2020
12/10/2019
12/13/2019
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date12/03/2019
01/06/2020
01/09/2020
01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR
Patient Weight56